Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 2.9 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. We just need 1% of our readers to donate. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
Your friend really has to give you some more information on what he's trying to achieve if he wants serious answers to the question. I assume he intends to use venlafaxine for recreational purposes. This is probably already more or less impossible. Antidepressants generally take days, if not weeks, to "kick in" (if taken daily of course), and even then their effect is not in any way comparable to "true" recreational drugs - healthy persons probably won't get any effect at all out of them. On top of all that, snorting it. Why? Even if you have actual Effexor, and not the slow-release formula, that's not going to change anything about how it is going to be active, so other than doing damage to your nasal mucosa, snorting it won't do anything that taking it orally wouldn't do.
I don't get the whole thing though. Could you elaborate on what exactly you are intending to do?
Venlafaxine is a SNRI used in the treatment of Major Depressive Disorder. There is no recreational use in antidepressants. Not only do they have no recreational use, they can take several weeks to actually build up efficient levels and noticeable therapeutic effects. Even so, using them without having any knowledge of the drug could cause serious problems (I.E Serotonin Syndrome, and MAOI interactions with SSRIS ). Antidepressants are not a joke, and should not be played around with! These drugs are used for people who have serious depression, and only should be used under a doctors discretion. And snorting it? Come on, that's just silly...
I suggest walking away from mom's prescription bottles and going for a soda instead.
Venlafaxine in high doses or if one is just beginning, will get one "high" but not in any way pleasurable unless one is prone to self-destructive tendencies, but even then it isn't pleasurable, it's punishment.
In high doses, especially if repeated, Effexor will make one not only psychologically unstable but also physically. One's body will hurt- from difficulty with breathing to very, very sore muscles.
It's been awhile so Rinny cannot remember everything associated with too much of this drug, plus her experiences are slightly messy because she was often mixing with high doses of diphenhydramine hydrochloride but she does recall some experiences with Effexor only.
Short term effects of too much of this drug can produce confusion, depression, serotonin syndrome, difficulty in otherwise logical thought patterns, paranoia, etc...
Long term abuse can cause much of the same but a seemingly more permanent state because one is so high and the drug stays in the system for awhile so continued use only pushes one further into their delusional mind set.
Also, withdrawals are hellish with prolonged use at prescribed doses to recreational doses and regular use/abuse.
If one snorts the drug, it will likely burn.
Rinny has never snorted Effexor but she has snorted Zoloft when she was a kid. It did nothing but burn.
Rinny does not recommend snorting Venlafaxine nor taking this drug at a recreational dose, *especially repeatedly*.
Choppy writing but Rinny hasn't typed/written anything much in a long time.